Flash Flood, Hamilton
- When
- May 8, 9:15 AM EST to 9:45 AM EST
- Where
- Hamilton County, Cincinnati
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Heavy rain caused street flooding through the city.
5 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 8, 9:10 AM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1010 AM EDT WED MAY 8 2002
AREA RADARS SHWG PCPN ACRS SWRN PORTIONS OF FA. IR SAT PIX SHWG A
GNRL WARMG OF CLD TOPS ALTHO SOME MINOR ENHANCEMENT CONTG WITH BATCH
OF PCPN NEAR CVG. LTST SFC ANLYS SHWG BNDRY ACRS FAR SRN PORTION OF
FA WITH PCPN TYING TO FILL IN ACRS PARTS OF NE KY. THIS SHOULD CONT
TO LIFT OFF TO THE N AND E AS BNDRY BEGINS TO PUSH N THRU THIS AFTN.
WL MAKE SOME TWEAKS TO CRNT FCST TO ADJUST TIMING BUT CONT WITH
FLOOD WATCH AS IS FOR NOW. WL HAVE TO RE EVALUATE FFA ONCE CURRENT
BATCH OF PCPN ACRS SW PORTION OF FA MOVS OUT. TEMPS CRNTLY ON THE
COOL SIDE WITH CLDS AND BNDRY TO OUR S. HOWEVER...WITH BNDRY PROGD
TO LIFT N TDA AND WIDESPRD PCPN ENDING...STILL XPCT TO SEE TMPS
WARMUP THIS AFTN BUT WL OPEN UP A BIT OF A RANGE IN THE S TO ALLOW
FOR MORE OF A TEMP SPREAD.
ILN...FLOOD WATCH FOR WEDNESDAY
INZ050-058-059-066-073>075-080
KYZ089>098
OHZ042-051>053-060>062-070>072-077-078
LOTTINZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-082000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 410 AM EDT WED MAY 8 2002 A LOW PRESSURE CENTER WILL MOVE EAST FROM THE CENTRAL PLAINS INTO THE UPPER MISSISSIPPI VALLEY BY THIS EVENING. THE APPROACH OF THE LOW...WILL MOVE A STATIONARY FRONT THAT IS LOCATED SOUTH OF THE OHIO RIVER THIS MORNING...TO THE NORTH AS A WARM FRONT TODAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE WARM FRONT AS IT CROSSES THE REGION. WITH THE FRONT IN THE AREA...THERE EXISTS THE POTENTIAL FOR DAMAGING WIND AND HAIL FROM SOME OF THE STRONGER THUNDERSTORMS. THEREFORE THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. SITES
The national radar mosaic for the moment the first event began.
5 flash flood. Local standard time, as filed.
Heavy rain caused street flooding through the city.
Gregory Creek went out of its banks, causing high water to cover several city streets.
Several roads were covered by high water.
High water covered the intersection of Blazer Road and US Route 50.
High water was reported on the south side of Clarksburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299003, 5299002, 5299004, 5299005, 5299006.